Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 3, NWS El Paso, TX

June 12, 2000Sierra County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jun 12, 2000, 1:26 PM MDT for Sierra County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 12, 2000, 1:26 PM MDT (19:26 UTC)
Expired
Jun 12, 2000, 2:00 PM MDT
In force
34 min
Issued by
NWS El Paso, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Sierra County, NM

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2000-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2000-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1851 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WUUS54 KEPZ 121928
SVRELP
NMC051-122000-

URGENT - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
126 PM MDT MON JUN 12 2000

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 200 PM MDT FOR PEOPLE IN THE
FOLLOWING COUNTY

IN NEW MEXICO
     WEST CENTRAL SIERRA

AT 125 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WEST CENTRAL SIERRA COUNTY...OR ABOUT 23
MILES WEST OF TRUTH OR CONSEQUENCES...MOVING EAST AT 10 MPH.

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN EL PASO.

LAT...LON 3313 10776 3301 10767 3306 10748 3319 10757

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:11 AM MDT, 13 hours 15 minutes earlier.

Area forecast discussion, Jun 12, 12:11 AM MDT, 13 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1211 AM MDT MON JUN 12 2000

SYNOPSIS...
THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS WILL BE
HIGHEST TODAY AS LOW LEVEL MOISTURE MOVES INTO THE REGION ON A SOUTH
TO SOUTHEAST FLOW. THUNDERSTORM CHANCES WILL DECREASE ON TUESDAY AS
THE WIND BECOMES WESTERLY ACROSS THE AREA PUSHING WHAT LOW LEVEL
MOISTURE THERE IS BACK TO THE EAST. THE WESTERLY FLOW WILL ALSO
ALLOW TEMPERATURES TO REACH NEAR THE CENTURY MARK FOR MID WEEK.

DISCUSSION...
WATER VAPOR IMAGERY SHOWING MAIN PLUME OF MOISTURE STILL EAST OF
AREA. WITH NEXT S/W DIGGING IN FROM THE WEST LOOKS LIKE DEEP
MOISTURE WILL HAVE A DIFFICULT TIME REACHING FA. TIME SXNS SUPPORT
THIS WITH ONLY A BRIEF PERIOD OF APPRECIABLE EAST TO SOUTHEAST FLOW
TODAY AND INTO THIS EVENING BELOW 50H. DEEP WESTERLY FLOW DEVELOPS
ON TUESDAY AS FA COMES UNDER THE INFLUENCE OF NEXT S/W. THIS SHOULD
PUSH WHAT MOISTURE THERE IS OUT AND ALLOW TEMPS TO HEAT UP. FOR
TODAY...WILL STRUCTURE POPS WITH BEST CHANCE EASTERN ZONES AND
LITTLE OR NONE WEST. WILL KEEP A SLIGHT CHC EXTRM ERN MOUNTAINS ON
TUESDAY NEAR DRYLINE AND NO POPS WEST. FOR THE EXTENDED...LONGWAVE
TROF FORECAST TO DIG OVER THE LOWER MISSISSIPPI VALLEY. RESULT HERE
WILL BE A FAIRLY DRY AND HOT PATTERN UNDER A WEST TO NORTHWEST FLOW
ALOFT.

EL PASO               BB  97/ 70/100/ 70/100  11--0
LAS CRUCES            BB  94/ 61/ 97/ 61/ 97  11--0
ALAMOGORDO            BB  95/ 65/ 98/ 65/ 98  11--0
CLOUDCROFT            BB  73/ 47/ 76/ 47/ 76  212-0
TRUTH OR CONSEQUENCES BB  95/ 65/ 98/ 65/ 98  -1000
SILVER CITY           BB  87/ 56/ 90/ 56/ 90  -1000
DEMING                BB  95/ 60/ 98/ 60/ 98  -1000
LORDSBURG             BB  96/ 60/ 99/ 60/ 99  -1000
SIERRA BLANCA         BB  94/ 66/ 97/ 66/ 97  111-0

.ELP...NONE

16/SIMENSKY

N

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.